Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 17, 1995, 2:48 AM CDT for Armstrong County, Texas. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- May 17, 1995, 2:48 AM CDT (07:48 UTC)
- Expired
- May 17, 1995, 3:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Armstrong County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 170749 TORAMA TXC011-170830- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 248 AM CDT WED MAY 17 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 330 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...NORTHERN ARMSTRONG COUNTY AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO 15 MILES SOUTHWEST OF CLAUDE. THE TORNADO WAS MOVING NORTHEAST AT 35 MPH TOWARDS CLAUDE. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDnOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 16, 9:02 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 16, 9:02 PM CDT, 5 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 900 PM CDT TUE MAY 16 1995 JUST COORDINATED WITH SELS AND HAVE DECIDED TO CANCEL TOR WATCH. ALL STORMS HAVE VACATED THE PNHDLS. HWVR...MORE STORMS TNGT LOOKING EVEN MORE FAVORABLE. BLV THESE STORMS WILL DVLP/MOVE INTO AREA AFT MIDNIGHT WHEN SHRTWV APPROACHES. NOTE THAT AMA DEW POINT HAS RISEN INTO THE UPR 60S...NOT BAD FOR THIS PART OF THE COUNTRY. .AMA..*.NONE. .OK...NONE. SP
In the hours before
Special weather statement, May 16, 9:09 PM CDT, 5 hours 39 minutes before
OKZ001>003-TXZ001>020-170300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 907 PM CDT TUE MAY 16 1995 THE TORNADO WATCH FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE DISSIPATED OR MOVED EAST OF THE PANHANDLES. THE AIRMASS REMAINS VERY UNSTABLE AND MORE SEVERE THUNDERSTORMS MAY DEVELOP IN THE PANHANDLES AFTER MIDNIGHT WHEN A STRONG UPPER LEVEL DISTURBANCE APPROACHES. RESIDENTS IN THEL PANHANDLES SHOULD REMAIN ALERT FOR POSSIBLE REDEVELOPMENT OF THUNDERSTORMS. SP
Local storm report, May 16, 9:34 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT TUE MAY 16 1995
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
803 PM 2 W BEAVER TX PEA TO GOLFBALL SIZE
05/16/95 BEAVER HAIL REPORTED BY SPOTTER
809 PM BOOKER TX NICKEL TO QUARTER SIZE
05/16/95 LIPSCOMB HAIL IN BOOKER REPORTED
BY STORM SPOTTER
810 PM BOOKER TX DIME SIZE HAIL IN BOOKER
05/16/95 LIPSCOMB REPORTED BY HAM OPERATOR
811 PM BEAVER TX GOLFBALL SIZE HAIL
05/16/95 BEAVER REPORTED IN BEAVER
812 PM 10 S BOOKER TX QUARTER SIZE HAIL
05/16/95 LIPSCOMB REPORTED BY SHERIFFS
OFFICE
841 PM 5 N DARROUZETT TX QUARTER SIZE HAIL
05/16/95 BEAVER REPORTED BY BEAVER EOC
COBBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:08 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 67 min |
| May 16, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 41 min |
| May 17, 1:18 AM CDT | Severe Thunderstorm Warning | AMA | Parmer | 57 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | AMA | Castro | 65 min |
| May 17, 1:55 AM CDT | Severe Thunderstorm Warning | AMA | Swisher | 65 min |
| May 17, 2:18 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 57 min |
| May 17, 2:26 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 64 min |
| May 17, 2:35 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| May 17, 2:38 AM CDT | Severe Thunderstorm Warning | AMA | Carson | 67 min |
| May 17, 3:06 AM CDT | Severe Thunderstorm Warning | AMA | Randall, Swisher | 54 min |
| May 17, 3:14 AM CDT | Severe Thunderstorm Warning | AMA | Gray | 52 min |
| May 17, 3:28 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 25 min |
| May 17, 2:01 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 29 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.